Medical questions & health advice by board certified doctors
"Will a detox help get the depo shot out of my system?]"
I was on the depo shot (birth control) for a year . I stop the shot in May of 13 and a period for a week in the next month of June . After the last period in June I have not had a period since . It is now December , and I am worried something could happen to my body for not having a period for so long .
I think that most likely the fact that you have not had a period is not related to the depo shot. There are a couple of reasons for this, so I recommend that you schedule an appointment with your OB/GYN to discuss these issues. First, after six months, the hormones that were in your system from the shot almost certainly gone. The second reason is that you had a period in June indicating that your system had already reset and the hormones had already worn off. Thus, your doctors will need to look for another cause for the cessation of your menstrual cycle. I think there are a few possibilities. The first possibility, is that you are pregnant. Obviously you know best whether or not this is possible. Anytime you miss a period and you are sexually active, you need to take a pregnancy test to find out if this is the reason. The second possibility is that you have a condition that is causing your periods to stop. One possible cause is the condition polycystic ovarian syndrome which is a very common cause of missed periods. Women that have this condition often complain of very irregular cycles. If you are an avid runner or you have lost a lot of weight recently, this could also explain why you don't have your cycle anymore. Again, I suggest that you schedule an appointment with your OB/GYN to discuss these issues.
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.